Format

Send to

Choose Destination
Int J Trichology. 2019 Nov-Dec;11(6):236-237. doi: 10.4103/ijt.ijt_101_19.

Diffuse Alopecia Areata Associated with Weight-Loss Pills.

Author information

1
Skingroup, Private Dermatology Practice, San Pedro Garza Garcia, Nuevo Leon, Mexico.
2
General practitioner, San Pedro Garza Garcia, Nuevo Leon, Mexico.

Abstract

Alopecia associated with ingestion of amphetamines has been reported occasionally. These drugs may act as a triggering factor to develop diffuse alopecia. We present a case of alopecia areata possibly linked to the ingestion of amphetamines. This case may provide evidence that amphetamines can also be a cause of alopecia areata in susceptible individuals. We intend to awaken an interest in the medication history of patients presenting with sudden diffuse alopecia areata.

KEYWORDS:

Alopecia; alopecia areata; amphetamines; medication-induced alopecia; weight loss

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center